Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 22, 2024, 6:46 PM CDT for Bell County, Falls County, Milam County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2024, 6:46 PM CDT (23:46 UTC)
- Expired
- May 22, 2024, 7:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bell County, TX, Falls County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:04 PM CDT | TSTM WND GST 60 | Cameron, TX | 60 mph reported in cameron. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:30 PM CDT | Tornado Watch | SPC | 8 hr |
| May 22, 6:41 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3323 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.1
The text
As transmitted.
134
WFUS54 KFWD 222346
TORFWD
TXC027-145-331-230015-
/O.NEW.KFWD.TO.W.0036.240522T2346Z-240523T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
646 PM CDT Wed May 22 2024
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Central Milam County in central Texas...
East central Bell County in central Texas...
South central Falls County in central Texas...
* Until 715 PM CDT.
* At 645 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rogers, or 12 miles northwest of Cameron, moving
southeast at 50 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cameron around 655 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Minerva, Hanover, Barclay, Ben Arnold, Cyclone, Wilson, Sharp,
Maysfield, Yarrelton, and Hoyte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3095 9730 3104 9718 3109 9709 3096 9677
3094 9675 3093 9676 3091 9674 3092 9673
3090 9673 3090 9672 3059 9704
TIME...MOT...LOC 2345Z 293DEG 42KT 3097 9715
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Barnes1 follow-up statement
685
WWUS54 KFWD 230002
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
702 PM CDT Wed May 22 2024
TXC027-145-230011-
/O.CAN.KFWD.TO.W.0036.000000T0000Z-240523T0015Z/
Bell TX-Falls TX-
702 PM CDT Wed May 22 2024
...THE TORNADO WARNING FOR EAST CENTRAL BELL AND SOUTH CENTRAL FALLS
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for central
Texas.
&&
LAT...LON 3093 9710 3100 9704 3104 9696 3096 9677
3094 9675 3093 9676 3091 9674 3092 9673
3090 9673 3090 9672 3078 9685
TIME...MOT...LOC 0001Z 293DEG 42KT 3089 9694
$$
TXC331-230015-
/O.CON.KFWD.TO.W.0036.000000T0000Z-240523T0015Z/
Milam TX-
702 PM CDT Wed May 22 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN MILAM COUNTY...
At 701 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cameron, moving southeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Milam County, including the following locations... Jones
Prairie, Silver City, Ben Arnold, Burlington, Maysfield, Yarrelton,
Branchville, and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3093 9710 3100 9704 3104 9696 3096 9677
3094 9675 3093 9676 3091 9674 3092 9673
3090 9673 3090 9672 3078 9685
TIME...MOT...LOC 0001Z 293DEG 42KT 3089 9694
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
BarnesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 22, 2:17 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 22, 2:17 PM CDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 217 PM CDT Wed May 22 2024 ...New Long Term... .SHORT TERM... /Issued 1109 AM CDT Wed May 22 2024/ /This afternoon through Tonight/ Active weather is expected over the next 48 hours, but we will highlight the fist 18 to 24 hours in this portion of the discussion. Very humid air is currently in place across the entire region this morning with middle and upper 70s dew points. The 12Z sounding showed a very unstable and largely uncapped environment which will support thunderstorms. The other two ingredients necessary for strong to severe storms are lift and shear and we already have enough deep layer shear to support long-lived updrafts. Large scale lift will be provided by subtle shortwave energy moving through southwest flow aloft. However, the more important and much stronger forcing for ascent will accompany a southward moving cold front. The front is currently sliding through the northwest zones and will continue its southward progression through the afternoon. Storms will develop along the front with most CAMs showing initiation across North Texas around noon and based on the current radar, that may be a bit slow. Once the first storms develop, the interaction of outflow boundaries with the favorable storm environment will result in a combination of storm modes with a potential for discrete supercells as well as storm clusters. All modes of severe weather will be possible this afternoon with large hail being the primary hazard. However, any mesoscale induced, backed, low level flow could result in a brief tornado or two. Storms may become more organized into a complex late this afternoon and evening with mergers from storm moving off of the dryline west of the forecast area. Our Central Texas counties will be the most likely place for this to occur and should it happen, the damaging wind threat will increase. Storm chances will decrease overnight with the exiting shortwave, but the front and multiple outflows will linger across the region, becoming a focus for additional storms on Thursday (as highlighted in the long term discussion). Since moisture will not be confined to just the boundary layer, many storms will be heavy rain producers. The good news is that steering flow should keep storms moving, but there will be potential for brief but heavy downpours and storm training. Therefore, flooding will be possible and with more storms expected Thursday, we will keep a Flood Watch in effect for much of the forecast area. Clouds and rain-cooled air will keep afternoon highs generally in the 80s, except for some lower 90s across Central Texas. High humidity will keep overnight lows mainly in the 70s, except for near the Red River where the post-frontal air will be slightly drier and cooler. 79 && .LONG TERM... /NEW/ Update: The long term portion of the forecast, as described below, has not changed much with additional storms expected Thursday associated with a lifting front and passing shortwave. It does appear the atmosphere will need to recover from overnight convection before additional storms get going, and that the front will have moved well to the north before large scale lift associated with the shortwave arrives. The best storm chances will be across North Texas during the afternoon with storms exiting to the northeast late Thursday evening. Plenty of moisture and instability will remain in place and there should be adequate deep layer shear to sustain updrafts. The difficult part will be determining just where convection will initiate Thursday since there will be no well-defined sources of low level convergence. Therefore, we will keep chance PoPs in the forecast for now. Some storms will be strong to severe with large hail being the primary threat. The threat for localized flooding will also remain through the afternoon. The remainder of the week through the weekend will be hot and humid with only some low afternoon/evening storm chances. It still appears that another cold front will enter the region Sunday night/Monday, resulting in drier and slightly cooler weather for Memorial Day. 79 Previous Discussion: /Thursday Onward/ A meandering surface front and a dryline will provide focus for thunderstorm development again on Thursday as a modest shortwave trough passes overhead. Recent CAM guidance has indicated that showers and storms may begin developing Thursday morning across Central Texas as forcing for ascent strengthens in advance of the disturbance, likely on the nose of a strong theta-e ridge. Morning showers and storms would likely be elevated in nature, making hail the main concern in any strong or severe storm. Convection would then develop farther north in the vicinity of the aforementioned surface boundaries as the atmosphere destabilizes Thursday afternoon. Models have been less aggressive with the Thursday convection compared to previous suites, perhaps a result of the atmosphere being worked over from Wednesday night storms or cloud cover associated with the Thursday morning activity. In addition, a persistent capping inversion around 850mb may also be a mitigating factor. Will keep POPs in the chance to slight chance category for now, with the best chances across Central Texas in the morning and North Texas in the afternoon. Any storm which forms (particularly in the afternoon and evening) could become severe with large hail and damaging winds; and locally heavy rain may also occur. Precipitation will come to an end Thursday night, followed by hot and humid weather on Friday as the front lifts well north of the region. A strong shortwave in the Plains will drag the dryline east to near the I-35 corridor, which may serve as a focus for isolated thunderstorms Friday afternoon and evening. Storm coverage would likely remain low, but a highly unstable airmass and strong flow aloft would allow any storm which forms to once again become severe. The dryline will remain the main focus for development on Saturday afternoon and evening as a stronger shortwave crosses the Southern Plains. A strong cap will be in place, but a few cells will likely break through it and quickly become severe. The best chances for storms on Saturday appears at this time to be along and north of I-20, and in the afternoon and evening hours. A lull in storm chances is then expected on Sunday as subsidence briefly dominates in the wake of the Saturday system. It will remain quite warm with highs ranging from the low 90s in the northeast to the upper 90s across the west. Sunday may end up being the warmest day temperature-wise, but lower dewpoints will be in place compared to Friday and Saturday (when heat indices will reach 100+ across most of the CWA). The next upper level system will drop southeast from Nebraska into Arkansas/Missouri Sunday night and Monday, dragging a cold front south through the entire region. Weak forcing will keep storm chances fairly low and limited to the eastern half of the region. Otherwise, cooler air will arrive on Memorial Day with the cold front, bringing near-normal temperatures to North and Central Texas Monday night through the midweek period of next week. 30 && .AVIATION... /Issued 112 PM CDT Wed May 22 2024/ /18Z TAFs/ Thunderstorms will temporarily impact all TAF sites this afternoon with the best window of time for storms at the Metroplex terminals between 18Z and 23Z. Thunderstorms could linger in the vicinity beyond 23Z, especially in Waco. All storms should exit to the east or northeast with a passing shortwave overnight, but additional storms will be possible Thursday afternoon. MVFR to low end VFR ceilings are expected through the afternoon with improvements to VFR during the evening. MVFR/IFR ceilings will return overnight and prevail through much of the morning Thursday along with reduced visibility in mist. A south wind to start the TAF cycle will temporarily turn to the northeast/east behind a cold front at the Metroplex TAF sites. The wind will turn back to the south/southeast this evening. Sustained wind speeds will stay in the 7 to 13 knot range overall. However, much stronger, gusty, and erratic winds are likely in and near any thunderstorm. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 87 73 93 73 / 50 40 20 5 20 Waco 72 88 73 91 72 / 50 20 10 10 20 Paris 67 83 68 89 68 / 60 40 50 5 30 Denton 68 85 71 91 69 / 50 40 10 5 10 McKinney 68 85 71 91 70 / 50 50 20 5 20 Dallas 70 87 73 93 72 / 50 40 20 5 20 Terrell 69 85 72 91 71 / 50 30 20 5 20 Corsicana 73 89 75 92 73 / 50 20 20 5 20 Temple 73 89 73 92 72 / 40 20 5 10 10 Mineral Wells 69 86 71 93 69 / 40 40 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Thursday night for TXZ092>095-102>107- 117>123-130>135-141>148-156>161. &&
Hazardous weather outlook, May 22, 2:41 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 241 PM CDT Wed May 22 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 241 PM CDT Wed May 22 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected across the entire region through tonight. Some storms will be severe with large hail, damaging winds, and perhaps a tornado or two. Locally heavy rain may also lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional storms are expected on Thursday with the best storm chances across North Texas. A few of the storms may be severe and also contain heavy rain. There is a low chance for thunderstorms Friday and Saturday. Though storm coverage will be isolated, any storm that develops may become severe. Additional isolated storms are possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely area-wide through the evening.
In the hours before
Local storm report, May 22, 4:29 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
429 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Hail 5 NW Lone Oak 33.03N 96.01W
05/22/2024 E0.75 Inch Hunt TX Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 22, 5:53 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
553 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 5 S Valley Mills 31.59N 97.48W
05/22/2024 E0.50 Inch McLennan TX Public
Report from mPING: Half-inch (0.50 in.).
&&Local storm report, May 22, 6:24 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
624 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM Tstm Wnd Gst Fort Hood 31.13N 97.77W
05/22/2024 M76 MPH Bell TX Other Federal
76 mph measured at KHLR.
&&
ARBLocal storm report, May 22, 6:25 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
625 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Hail 1 W Morgan's Point Reso 31.15N 97.47W
05/22/2024 E1.50 Inch Bell TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, May 22, 6:27 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
627 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 2 SW Waco 31.54N 97.20W
05/22/2024 E1.00 Inch McLennan TX Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, May 22, 6:39 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
639 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Hail 3 NE Temple 31.14N 97.33W
05/22/2024 E1.50 Inch Bell TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| May 21, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 24 min |
| May 22, 4:41 AM CDT | Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 31 more | 40 hr |
| May 22, 9:50 AM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| May 22, 11:59 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 61 min |
| May 22, 12:12 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 63 min |
| May 22, 12:31 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 29 min |
| May 22, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson | 62 min |
| May 22, 1:02 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Tarrant | 58 min |
| May 22, 1:25 PM CDT | Flash Flood Warning | FWD | Collin, Cooke, Denton, Grayson | 3 hr |
| May 22, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 53 min |
| May 22, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 65 min |
| May 22, 2:15 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
| May 22, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 33 min |
| May 22, 2:46 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 2 hr |
| May 22, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 65 min |
| May 22, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 65 min |
| May 22, 4:00 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 60 min |
| May 22, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 31 min |
| May 22, 4:14 PM CDT | Flash Flood Warning | FWD | Collin, Hunt, Rockwall | 3 hr |
| May 22, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 55 min |
| May 22, 4:47 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 3 hr |
| May 22, 4:47 PM CDT | Tornado Warning | FWD | Mills | 24 min |
| May 22, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 58 min |
| May 22, 5:03 PM CDT | Flash Flood Warning | FWD | Hopkins, Rains | 5 hr |
| May 22, 5:30 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 3 hr |
| May 22, 5:34 PM CDT | Tornado Warning | FWD | Coryell, Lampasas | 41 min |
| May 22, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 63 min |
| May 22, 5:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 67 min |
| May 22, 6:02 PM CDT | Tornado Warning | FWD | Bell, Coryell, McLennan | 43 min |
| May 22, 6:17 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 22, 6:28 PM CDT | Tornado Warning | FWD | Bell | 32 min |
| May 22, 6:40 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 22, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 60 min |
| May 22, 6:49 PM CDT | Areal Flood Advisory | FWD | Tarrant | 116 min |
| May 22, 6:51 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 54 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.